Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 12, 2006, 4:35 PM CDT for Cameron County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2006, 4:35 PM CDT (21:35 UTC)
- Expired
- Sep 12, 2006, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 24 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3127 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 122135 SVRBRO TXC061-122200- /O.NEW.KBRO.SV.W.0083.060912T2135Z-060912T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 PM CDT TUE SEP 12 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF PORT ISABEL * UNTIL 500 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGUNA VISTA...OR ABOUT 6 MILES WEST OF PORT ISABEL...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAGUNA VISTA AND LAGUNA HEIGHTS BY 440 PM CDT 6 MILES NORTHWEST OF PORT ISABEL BY 445 PM CDT LAT...LON 2605 9745 2597 9726 2620 9712 2629 9735 $$ PHILO
1 follow-up statement
000 WWUS54 KBRO 122152 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 451 PM CDT TUE SEP 12 2006 TXC061-122200- /O.CON.KBRO.SV.W.0083.000000T0000Z-060912T2200Z/ CAMERON TX- 451 PM CDT TUE SEP 12 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EAST CENTRAL CAMERON COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAGUNA VISTA...MOVING NORTHEAST AT 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2605 9745 2597 9726 2620 9712 2629 9735 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 1:42 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 12, 1:42 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 142 PM CDT TUE SEP 12 2006 .DISCUSSION...MOIST UNSTABLE AIRMASS REMAINS IN PLACE OVER REGION. S/WV ASSOCIATED WITH MCS HAS MOVED NE WITH SCT TO LKLY CONVECTION CONTINUING ACROSS CWA AS MESO BOUNDARIES COMBINE WITH SFC HEATING TO INITIATE SHRA/TSRA. WILL MAINTAIN FFA THROUGH THIS EVENING AS PRECIP WILL CONTINUE UNTIL LOSS OF SFC HEATING. ANOTHER WET DAY ANTICIPATED WED AS A COLD FRONT...CURRENTLY OVER S CTL TX...MOVES THROUGH CWA PROVIDING FOCUS FOR SFC CONVERGENCE. THIS BOUNDARY WILL BECOME STATIONARY OVER OR JUST SOUTH OF CWA...SO WILL MAINTAIN SCHC TO CHC POPS THROUGH THE WEEK BEFORE BOUNDARY DISSIPATES. FCST SOUNDINGS INDICATE MOIST AIRMASS REMAINS IN PLACE WITH PWATS OVER 2 INCHES THROUGH MONDAY BEFORE ANOTHER FRONT MOVES THROUGH CWA. WILL CONTINUE WITH SCHC TO CHC POPS FOR SEABREEZE DRIVEN CONVECTION THROUGH THE WEEKEND BEFORE ANOTHER FRONT MOVES INTO THE REGION. && .MARINE...GWW GUIDANCE SHOWS A PRETTY LIGHT WIND AND SWELL REGIME PREVAILING IN THE GULF OF MEXICO INTO THIS WEEKEND AS A LIGHT ONSHORE SURFACE FLOW PERSISTS. A SLIGHT SHIFT IN THE DIRECTION OF THE SURFACE FLOW WILL FORCE THE MARINE WINDS BACK TO THE EAST TO NORTHEAST TOMORROW MORNING. BUT THE MAGNITUDE OF THE FLOW IN THE WAKE OF THE FRONT WILL NOT DO MUCH TO INCREASE THE OVERALL SWELL ACTIVITY THROUGH SUNDAY. A SURFACE LOW PROGGED TO DEVELOP OVER THE CENTRAL U.S. THIS UPCOMING WEEKEND WILL TIGHTEN THE PGF ENOUGH TO INCREASE THE SOUTHEASTERLY SURFACE FLOW EARLY NEXT WEEK WHICH WILL IN TURN INCREASE THE SWELL ACTIVITY AFTER SUNDAY. OVERALL NO SCA CONDITIONS EXPECTED THROUGHOUT THE CWF PERIOD. && .AVIATION...THE CURRENT TAF PACKAGE HAS BEEN EXPANDED A BIT TO REFLECT THE WETTER REGIME ANTICIPATED TO CONTINUE AFFECTING THE LOWER RGV THROUGH THE NEXT 24 HOURS. THE FRONT TO THE NORTH OF THE BRO CWA WILL EVENTUALLY PUSH THROUGH THE BRO...HRL AND MFE AREAS TOMORROW MORNING. MODEL GUIDANCE AND QPF OUTLOOKS MAINTAIN GOOD RAIN CHCS FOR THE REGION OVER THE NEXT 24 HOURS AND WILL MODEL THE TAF WORDING ACCORDINGLY LOWERING CEILINGS AND VSBYS ESPECIALLY FOR TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 77 88 77 90 / 60 50 50 30 30 BROWNSVILLE 91 74 89 74 91 / 60 50 50 30 30 HARLINGEN 92 74 90 74 93 / 60 50 50 30 30 MCALLEN 92 75 91 75 94 / 60 50 50 30 30 RIO GRANDE CITY 92 74 91 74 94 / 70 50 50 20 30 SOUTH PADRE ISLAND 89 77 88 77 89 / 60 50 50 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...FFA 248>257 THROUGH 03Z. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/60/CAMPBELL
Hazardous weather outlook, Sep 12, 8:20 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 820 AM CDT TUE SEP 12 2006 TXZ248>257-131100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 820 AM CDT TUE SEP 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF DEEP SOUTH TEXAS. SCATTERED TO NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED THROUGH THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE REGION. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON OVER PORTIONS OF DEEP SOUTH TEXAS WITH LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...WITH LIGHTNING AND THE POTENTIAL FOR LOCALIZED FLOODING BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:09 AM CDT | Flash Flood Warning | BRO | Jim Hogg, Starr, Zapata | 2 hr |
| Sep 12, 8:08 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Sep 12, 1:20 PM CDT | Marine Weather Statement | BRO | 4 hr | |
| Sep 12, 3:46 PM CDT | Special Marine Warning | BRO | 59 min | |
| Sep 12, 4:30 PM CDT | Special Marine Warning | BRO | 90 min | |
| Sep 12, 4:39 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 36 min |
| Sep 12, 4:44 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.